Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for postprandial hyperglycemia

Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1423 Questions

default
Posted on Mon, 19 Oct 2015 in General Health
Question: I've been diagnosed with TYPE 2 Diabetes Mellitus on March 2013. My PP was 718mg/dl at that time and I got hospitalized for the same. I was on insulin therapy for next 1 year combined with medication therapy but as my condition improved doctor transferred me on medication only treatment. Since, last 1 year I am on medicine without any insulin therapy. Earlier, My doctor prescribed Azulix MF Forte (Metformin 1g+ Glimepiride 1mg) once a day along with Gluconorm SR 500mg at night after dinner but after taking that Azulix MF Forte after my meal, my blood glucose level use of fall a lot (78mg/dl-PP) and I had to take Glucorn D to bring my glucose level to normal values once again. Hence, doctor changed my medication to Janumet 50 mg/1000 mg tablet once a day along with Gluconorm SR 500mg at night but Janumet also gave me side effects like less urination, burning sensation in urine etc. Now, my physician asking me to take Gluconorm SR 1g twice a day (One after breakfast, one after dinner) along with Volix 0.2mg (Before meals) thrice a day but I am not taking it this Volix as I fear it may drop my Glucose levels below requires values and too much metformin may cause lactic acidosis. I really don't know what to do. My current blood glucose level is still very high- 156mg/dl-Fasting and 236mg/dl-PP. I am just taking Gluconorm SR 1g at afternoon and Gluconorm SR 500mg at night and nothing else. Please help me sir with any suggestion or medication.
doctor
Answered by Dr. Prasanna Heijebu 47 minutes later
Brief Answer:
Gluconorm 500 and Volix together is a good choice.

Detailed Answer:
Hello, Madam.

I understand your concern.

I have gone through your query in detail.

You possibly seem to have post prandial hyperglycemia.

This is evident on your blood tests.

Volix is an excellent drug designed to treat PP hyperglycemia.

In my view, the best drug combination is GLUCONORM SR 500 mg twice a day and Volix 0.2 mg thrice a day.The risk of lactic acidosis is low with this dose of Gluconorm.

With these drugs on, monitor blood glucose after 15 days.

This should offer you good relief.

Post your further queries if any.

Thank you.




Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Prasanna Heijebu 15 hours later
Just about 2 hours ago I had taken the first dosage of Volix 0.2mg before having my meal as per your instructions and now, I checked my blood glucose once again after 2 hours but still there's no improvement. It's 278mg/dl now. I really don't know what to do! Please help. I had taken Gluconorm SR 1G in the morning.
doctor
Answered by Dr. Prasanna Heijebu 24 hours later
Brief Answer:
Wait for 2 weeks before adding 3rd drug.

Detailed Answer:
Hello, Madam.

I understand your concern.

I apologise for the delayed response.

It may take 1-2 weeks for the effect of VOLIX to manifest and reduce blood glucose levels.

Hence, I advise you to wait for 2 weeks before going for triple therapy.

Maintain Metformin at 1 gm twice a day as suggested by your doctor.

Avoid high carbohydrate diet and go for weight reduction if any.

After 2 weeks repeat blood glucose levels and lipid profile levels(as elevated cholesterol levels can cause elevated PP glucose levels)

In case if the values are still higher, a triple-drug therapy is warranted.

In such a case, I generally recommend Exenatide SC injection for another 2 weeks.This drug has excellent efficacy to reduce PP blood sugar levels.

Please check with your physician if he shares my view and if he can prescribe them to you.

Post your further queries if any.
Thank you.



Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Glimepiride

doctor1 MD

I am a 41year old man and I am diabetic patient. Now I am taking Glucophage 500mg and Amaryl 2mg in the morning. The main thing is that when the time of intercourse with my wife I am not getting that much pleasure while ejaculating. Can you please suggest any medicine to overcome from this?

doctor1 MD

I m 44 and my resting heart rate is 123. Earlier today I experienced heart pounding and my resting rate was at 192. There are comorbidity factors. I m Allergic asthmatic, Diabetic, anxiety issues, I have a chronic high wbc, anemia, I have a small adrenal adenoma on my right adrenal gland, I have a polycycstic enlarged liver, Irritable bowel, enlarged spleen, acid reflux,high triglycerides and decrease in kidney function around at about 55 percent functionality. For the past couple of months my heart rate doesn t go below 120 bpm. Should I be concerned? Meds I am on hctz, lisinopril, metformin, pro-air inhaler, singulair, zyrtech D, glimepiride and clonazepam. there are a couple of meds I m not taking because I can t afford them Crestor, Advair, and Protonix. I take a multivitamin, Fish oil, Glucosomine/chondroiton, msm, and flax seed oil.

doctor1 MD

My age is 51 years; My FBS is 226 HbA1C 10.2 I amcurrently taking Amaryl 2mg 1+0+1 Glucophage 850mg 1+0+1 Now my doctor advised Amaryl 4mg 1+0+0 Amaryl 2mg 0+0+1 Galvus MET 50/1000 1+0+1 I am concerned abt longterm effects of Galvus such as increased chances of cancer plus the significant increase in dosage of medicine. Plz advise

doctor1 MD

Hi, my mother s stool, test reported presence of vegetable cells & starch and mucous . She is 70 + , diabetic , takes Amaryl M2 once daily and is having defecation for long duration , rumbling sound in stomach , sour mouth after lunch , she had dengue around one and half years before, what does the symptom indicate ? Last two days she is taking ganaton total , pancreoflat two tablets thrice daily befor meals , bactiv twice daily , zincovit after breakfast , tribs -d twice daily after meals , ecosprin at bedtime , mirnite 7.5 at bedtime , adamax capules for R.A and osteoporosis after dinner . She has glacouma and taking medicines (eyedrops) . She has type 2 diabetes and is suffering from indigestion . Please help

doctor1 MD

I have a slight sensation on the right side of my throat when I swallow and have a very slight stiff neck . I suffer from time to time with GERD for which I receive Omeparazole.

doctor1 MD

I am a diabetic since 15 years. I ave gone through angioplasty 4 yrs. back. Now I am taking metformin 500 in moning and glimisave m1 in evening. My blood sugar now comes to fasting 128 and pp 212.What should i do?

doctor1 MD

hi doctor , my mother 65 years of age suffering from diabetes . her latest report is enclosed. she is taking amaryl1mg and glycomate 250 mg twice daily. though she at times skips also and take small portion of sweets also once or twice in a week....